I have Type 2 diabestes and take Lantus daily and novolog with each meal, but for he last three days my blood sugar has not gotten over 140, so I stopped taking novolog. I just finished eating supper and my blood sugar is only 138.
I don't know what's going on. Two days ago I had a very low low of 50. Any ideas of what's going on? I'm concerned
Your "low low" experience with a 50 reading was most likely due to a miscalculation in your insulin dose. If you have not yet learned how to gauge your carb-to-insulin (or insulin-to-carb) ratio, it is important for you to do so that you can more accurately adjust your insulin dosages to match your food intake. Injecting fixed basal insulin dosages are usually OK but bolus (mealtime) insulin doses must be adjusted according to meal content (i.e., food choices and portion sizes) if you are to get better control over what I consider to be very high-risk levels for future organ damage and other complications.
Well, I agree with NutriJoy here. I quite don't understand why you consider a blood sugar reading of 140 or under to be low. What has your doctor told you?
I am a Type 2 taking Lantus and Humalog. When diagnosed, my blood sugars were way out of control, averaging 393 daily. My doctor gave me intensive insulin therapy sheets to keep track of my blood sugars throught the day along with the amount of insulin I injected. Along with these numbers, I also needed to record the foods and amount of carbs in those foods I ate. It gave me a better understanding of what foods affected my body. More or less, the less carbs I ate, the less Humalog I would have to take. My doctor gave me an insulin/carb ratio of 1:15. That has been adjusted back and forth.
On these sheets, included were blood sugar number guidelines for me to stay within. The a.m. fasting it should be 70-110 and the same at bedtime. TWO hours after a meal it should be 140 or under.
According to healthcare professionals, anything under 70 would be considered a low.
I can't tell from your post, but maybe your doctor gave you these guidelines. Is your A1C within where your doctor wants you to be?
Your low of 50 could have come from a variety of things. More activity than you usually do came make one go low. Maybe you didn't eat enough carbs to cover your insulin dosage. Do you use an insulin/carb ratio with your Novolog? Usually, rapid-acting insulins are not a fixed dosage. Maybe you use a sliding scale?
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.